Alert archive / Oklahoma / Tornado Warnings in 2026
Tornado Warning 5, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jan 8, 2026, 8:40 AM CST for Hughes County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2026, 8:40 AM CST (14:40 UTC)
- Expired
- Jan 8, 2026, 9:00 AM CST
- In force
- 20 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Hughes County, OK
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.6
The text
As transmitted.
503
WFUS54 KOUN 081440
TOROUN
OKC063-081500-
/O.NEW.KOUN.TO.W.0005.260108T1440Z-260108T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
840 AM CST Thu Jan 8 2026
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northern Hughes County in southeastern Oklahoma...
* Until 900 AM CST.
* At 840 AM CST, a severe thunderstorm capable of producing a tornado
was located near Yeager, moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Wetumka, Dustin, Horntown, and Yeager.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3506 9632 3517 9643 3529 9630 3529 9598
3525 9598
TIME...MOT...LOC 1440Z 229DEG 62KT 3515 9632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schueth2 follow-up statements
824
WWUS54 KOUN 081454
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
854 AM CST Thu Jan 8 2026
OKC063-081500-
/O.CON.KOUN.TO.W.0005.000000T0000Z-260108T1500Z/
Hughes OK-
854 AM CST Thu Jan 8 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CST FOR
NORTHEASTERN HUGHES COUNTY...
At 853 AM CST, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Wetumka, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wetumka and Dustin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3510 9624 3519 9628 3529 9623 3529 9598
3525 9598
TIME...MOT...LOC 1453Z 223DEG 58KT 3520 9618
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schueth914
WWUS54 KOUN 081459
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
859 AM CST Thu Jan 8 2026
OKC063-081509-
/O.EXP.KOUN.TO.W.0005.000000T0000Z-260108T1500Z/
Hughes OK-
859 AM CST Thu Jan 8 2026
...THE TORNADO WARNING FOR NORTHEASTERN HUGHES COUNTY WILL EXPIRE AT
900 AM CST...
The tornadic thunderstorm which prompted the warning has
weakened. Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning with a tornado possible tag
still remains in effect for northeastern Hughest County until 915 AM
CST.
LAT...LON 3510 9624 3519 9628 3529 9623 3529 9598
3525 9598
TIME...MOT...LOC 1459Z 229DEG 62KT 3526 9609
$$
SchuethWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jan 8, 5:19 AM CST, 3 hours 21 minutes earlier. Its key messages:
- Updated at 441 AM CST Thu Jan 8 2026
- A marginal risk for severe storms through about noon.
- Chance for light snow Friday afternoon and evening across northwest OK, with little accumulation or impact expected.
- Near to above normal temperatures and dry conditions expected this weekend into next week.
Area forecast discussion, Jan 8, 5:19 AM CST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Norman OK 519 AM CST Thu Jan 8 2026 ...New AVIATION... .KEY MESSAGES... Updated at 441 AM CST Thu Jan 8 2026 - A marginal risk for severe storms through about noon. - Chance for light snow Friday afternoon and evening across northwest OK, with little accumulation or impact expected. - Near to above normal temperatures and dry conditions expected this weekend into next week. && .NEAR TERM... (Through Thursday) Issued at 1242 AM CST Thu Jan 8 2026 A shortwave trough, currently moving across New Mexico, will continue to move quickly northeast through Thursday morning, before lifting north and east of the state by noon. Strong theta-e advection is underway with 3-hr dewpoint changes around 20-25 degrees across south central Oklahoma. This airmass will continue to advect northward during the overnight hours with lower 60 dewpoint air reaching a Stillwater to Lawton and Wichita Falls line by sunrise. Better forcing has already reached West Texas as weak echos are becoming more pronounced and expanding in coverage. Scattered to numerous showers will develop, especially after 3 am (per recent runs of the HRRR) with better coverage over western Oklahoma and western north Texas. It still appears most of this activity will be elevated with fast moving showers/storms (at least 50 mph northeast). As stronger forcing encounters better theta-e air (central Oklahoma) stronger storms are possible with several CAMs indicating more of a quasi-linear look or a broken line of storms. Although instability will likely be weak (below 1000 J/kg), rather strong 0-1 km shear of at least 35-40 knots is forecast. Per soundings, most of the convection will be elevated, but there is a low chance of boundary- layer storms which would increase the risk of QLCS tornadoes/couplets. This would increase the risk of locally damaging winds etc. Most the convection will be east of our southeast counties by noon. Clouds will decrease quickly this morning with a gusty southwest wind in the wake of the showers and storms. Temperatures will again warm well into the 70s across at least the southern half of Oklahoma. Better cold air advection will arrive during the afternoon, mainly across the northwestern half of the state. Southwest Oklahoma and western north Texas will keep a breezy southwest wind through the afternoon and may see humidity approach 20 percent. Although some rain may fall across this area, a clear sky and a breezy wind may negate this benefit. So elevated fire weather conditions may occur by mid afternoon. && .SHORT TERM... (Thursday night through Saturday night) Issued at 1242 AM CST Thu Jan 8 2026 Cold air will continue to move southward tonight with temperatures falling below freezing across northwest Oklahoma. Another trough/upper low will approach the area early to mid Friday. This system is expected to phase with another trough moving across the northern Plains. As a result, this system may weaken some as it moves eastward across the southern Plains late Friday into Saturday. However, chances are fairly high that some precipitation will occur on Friday with snow possible across northwest Oklahoma. It's certainly possible that a few areas (NW) may experience snowfall rates high enough to lower temperature to freezing which would allow some accumulation on the grass. Heavy snowfall rates would likely be necessary for impacts on roads which is not anticipated. Clouds are expected to decrease Friday night into Saturday with near average temperatures, and a breezy northwest wind. && .LONG TERM... (Sunday through Wednesday) Issued at 1242 AM CST Thu Jan 8 2026 Cold/cool surface high pressure is expected to build across the region on Sunday bringing lighter wind speeds. Afternoon highs should be close to average with the bulk of the cold air remaining north and east of our area. A southerly wind will return on Monday bring warmer temperatures with highs mainly in the 60s. With an unusually strong ridge centered over the West Coast early next, the southern Plains will remain in northwest flow aloft. This will allow another frontal passage around Wednesday of next week. && .AVIATION... (12Z TAFS) Issued at 441 AM CST Thu Jan 8 2026 Showers/storms and associated MVFR conditions will impact most sites between 12Z and 16Z before quickly shifting east with VFR conditions returning. Strong southwest winds will shift to the west and northwest during the day today as a cold front sweeps south across the area. Winds will diminish quickly this evening and become light. There may be a period of MVFR ceilings at PNC this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 37 52 32 49 / 0 10 10 0 Hobart OK 33 52 29 53 / 0 10 10 0 Wichita Falls TX 39 62 33 53 / 0 0 0 0 Gage OK 29 40 21 48 / 10 60 30 0 Ponca City OK 35 48 29 49 / 0 20 20 0 Durant OK 43 63 37 54 / 0 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...06 SHORT TERM...06 LONG TERM....06 AVIATION...30
In the hours before
Local storm report, Jan 8, 7:49 AM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
749 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Tornado 4 S Stella 35.26N 97.21W
01/08/2026 Cleveland OK NWS Employee
Radar confirmed tornado.
&&Local storm report, Jan 8, 7:56 AM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
756 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM Hail Cromwell 35.34N 96.45W
01/08/2026 M1.00 Inch Seminole OK Emergency Mngr
&&Special weather statement, Jan 8, 8:17 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Norman OK
817 AM CST Thu Jan 8 2026
OKZ030>032-041>043-046>048-050>052-081445-
Love OK-Coal OK-Atoka OK-Carter OK-Pottawatomie OK-Johnston OK-
Marshall OK-Pontotoc OK-Hughes OK-Seminole OK-Murray OK-Bryan OK-
817 AM CST Thu Jan 8 2026
...Strong thunderstorms will impact portions of Johnston,
northwestern Bryan, northeastern Love, Coal, Seminole, southeastern
Carter, Pontotoc, Marshall, western Atoka, eastern Murray, south
central Pottawatomie and Hughes Counties through 845 AM CST...
At 817 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Seminole to near Fitzhugh
to near Lebanon. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ada, Seminole, Holdenville, Madill, Atoka, Tishomingo, Coalgate,
Wewoka, Kingston, Konawa, Wetumka, Dickson, Byng, Maud, Caddo, Allen,
Mannsville, Roff, Ravia, and Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3417 9615 3394 9690 3395 9698 3392 9699
3387 9712 3458 9691 3526 9676 3540 9657
3539 9654 3542 9655 3546 9648 3545 9644
3529 9644 3529 9598 3515 9598 3505 9609
3468 9609 3468 9599
TIME...MOT...LOC 1417Z 228DEG 51KT 3526 9661 3463 9674 3401 9694
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchuethLocal storm report, Jan 8, 8:18 AM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
818 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM Tstm Wnd Gst 3 NNW Shawnee 35.37N 96.95W
01/08/2026 M59 MPH Pottawatomie OK Mesonet
&&Local storm report, Jan 8, 8:33 AM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
833 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM Tstm Wnd Dmg 4 S Aydelotte 35.39N 96.92W
01/08/2026 Pottawatomie OK Emergency Mngr
Roof damage to Holiday Inn. Time estimated
from radar.
&&
PWLocal storm report, Jan 8, 8:40 AM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
840 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM Tstm Wnd Dmg 4 WSW Shawnee 35.30N 96.98W
01/08/2026 Pottawatomie OK Trained Spotter
4 inch tree limbs downed.
&&
PWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 5:18 AM CST | Special Weather Statement | OUN | Oklahoma | 27 min |
| Jan 8, 5:20 AM CST | Special Weather Statement | OUN | Noble | 25 min |
| Jan 8, 5:23 AM CST | Special Weather Statement | OUN | Tillman | 37 min |
| Jan 8, 5:36 AM CST | Special Weather Statement | OUN | Canadian | 24 min |
| Jan 8, 5:38 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 52 min |
| Jan 8, 5:59 AM CST | Special Weather Statement | OUN | Oklahoma | 31 min |
| Jan 8, 6:00 AM CST | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jan 8, 6:16 AM CST | Special Weather Statement | OUN | Caddo, Grady | 29 min |
| Jan 8, 6:31 AM CST | Special Weather Statement | OUN | Jefferson, Stephens | 29 min |
| Jan 8, 6:35 AM CST | Special Weather Statement | OUN | Noble | 25 min |
| Jan 8, 6:46 AM CST | Special Weather Statement | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 29 min |
| Jan 8, 6:52 AM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more | 38 min |
| Jan 8, 7:00 AM CST | Special Weather Statement | OUN | Carter, Garvin, Jefferson, Love, Stephens | 30 min |
| Jan 8, 7:03 AM CST | Areal Flood Advisory | OUN | Canadian, Cleveland, Kingfisher, Logan, McClain, Oklahoma | 117 min |
| Jan 8, 7:19 AM CST | Special Weather Statement | OUN | Lincoln | 26 min |
| Jan 8, 7:28 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Noble, Oklahoma, Payne and 1 more | 47 min |
| Jan 8, 7:30 AM CST | Tornado Warning | OUN | Cleveland, McClain, Pottawatomie | 30 min |
| Jan 8, 7:33 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, Lincoln, McClain, Murray and 4 more | 42 min |
| Jan 8, 7:38 AM CST | Tornado Warning | OUN | Cleveland, Pottawatomie | 37 min |
| Jan 8, 7:57 AM CST | Tornado Warning | OUN | Lincoln, Pottawatomie, Seminole | 33 min |
| Jan 8, 8:02 AM CST | Tornado Warning | OUN | Lincoln, Pottawatomie | 28 min |
| Jan 8, 8:17 AM CST | Special Weather Statement | OUN | Coal, Hughes, Johnston, Marshall, Pontotoc, Seminole | 28 min |
| Jan 8, 8:36 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 39 min |
Nearby
Tornado Warnings in Oklahoma, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.